| Model Number |
BONE CUTTER,5.0MM X 13CM |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/29/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a shoulder arthroscopy the blade broke off at the shaft outside the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.Update (b)(6) 2023 further information were provided that three devices broke during the surgery and all pieces were retrieved out of the patient.
Additional Manufacturer Narrative
Additional information: d9, g3, h6.Complaint is not confirmed.One unpackaged ar-8500bc bone cutter with an unknown batch number was received for evaluation.This was investigated under (b)(4).Upon visual evaluation, it was noted that the device was broken at the shaft of the blade, as it was no longer attached and the blade would not spin.As all devices were reported to have the same failure, the most likely cause for this failure can be attributed to user error of the device due to prying/leveraging the attachment during use; however, due to the device not being returned, we are unable to confirm the reported event.Dfu-0215-eo warns against excessive "side-loading" on the device during use does not improve cutting performance and in extreme cases will cause irreversible damage to the device.